MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MIDAS REX PNEUMATIC MOTOR; MOTOR, DRILL, PNEUMATIC

MDT POWERED SURGICAL SOLUTIONS MIDAS REX PNEUMATIC MOTOR; MOTOR, DRILL, PNEUMATIC
Model Number PM700-R
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Difficult to Remove (1528)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the craniotomy procedure, the burr holes were drilled to access the brain tumor using the midas rex, using a codman 14mm disposable perforator attachment.First burr hole was drilled without any incident, but the during the second burr hole the attachment got stuck, while lodging the perforator in the patient's skull.The perforator could not be manually removed and had to be cut out.It was also reported that intervention was performed, and the procedure was completed with backup product(s).On follow up it was reported that there were no fragments left inside the patient and there was a procedure delay approximately 45 minutes to call up another drill.It was also reported that after operation, the condition of the patient is stable.
 
Additional Manufacturer Narrative
H3: no conclusion can be drawn.No evaluation was performed, as the device was not returned.If the device is returned in the future, product analysis may be performed.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: ad03, serial/lot #: (b)(6), udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On further follow-up it was reported that there was no damage to the dura mater or tissue of the patient and to remove the perforator bit out of the skull, it was broken into two pieces.
 
Additional Manufacturer Narrative
B5: received additional information regarding the event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MIDAS REX PNEUMATIC MOTOR
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer (Section G)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer Contact
glen belmer
7000 central avenue ne
ft. worth, TX 76137-3291
6122713209
MDR Report Key16866069
Report Number1625507-2023-00116
Device Sequence Number5805728
Product Code HBB
UDI-Device Identifier00763000182052
UDI-Public00763000182052
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K090112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM700-R
Device Catalogue NumberPM700-R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer09/08/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight98 KG